MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA CH URINARY/CEREBROSPINAL FLUID PROTEIN (UCFP); TOTAL PROTEIN CLINICAL CHEMISTRY TEST

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ATELLICA CH URINARY/CEREBROSPINAL FLUID PROTEIN (UCFP); TOTAL PROTEIN CLINICAL CHEMISTRY TEST
Model Number N/A
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer obtained a falsely depressed urinary/cerebrospinal fluid protein (ucfp) urine sample result using lot 120243 on an atellica ch analyzer that did not match with the profile of the other tests performed on this patient.A retest was performed on the same sample and analyzer and the result was similar to the initial result.The atellica ch ucfp results were not reported to the physician.The sample was also processed on atellica ch analyzers with open channel non-siemens urine total protein reagent.The customer considered these results to be falsely depressed as well.Results were not reported to the physician.There are no known reports of patient intervention or adverse health consequences due to the discordant ucfp result.
 
Additional Manufacturer Narrative
An outside of the united states (ous) customer contacted a siemens customer care center (ccc) to report falsely depressed urinary/cerebrospinal fluid protein (ucfp) urine sample results using lot 120243 on an atellica ch analyzer that did not match with the profile of the other tests performed on this patient.Quality controls (qc) were in range at the time of the event.The interpretation of results section of the instructions for use (ifu) states: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." the limitations section of the ifu states: "as with any chemical reaction, you must be alert to the possible effect of unknown interferences from medications or endogenous substances.The laboratory and physician must evaluate all patient results in light of the total clinical status of the patient." siemens is investigating.
 
Additional Manufacturer Narrative
The initial mdr 1219913-2023-00048 was filed on march 10, 2023.An outside of the united states (ous) customer contacted a siemens customer care center (ccc) to report falsely depressed urinary/cerebrospinal fluid protein (ucfp) urine sample results using lot 120243 on an atellica ch analyzer that did not match with the profile of the other tests performed on this patient.Additional information - march 21, 2023: siemens requested additional information regarding true results, patient diagnosis and medications and this information was not able to be provided.In addition, another sample was drawn, but ucfp was not run on this sample.The lower end of the analytical measuring range for ucfp is 60 mg/l and the xualb is running less than 60 with values of 50, 54 and 50 mg/l.This does not indicate that the total protein concentration cannot still be less than 60 mg/l.Depending on the patient diagnosis, albumin can makeup a large portion of the urine protein.The initial issue was reported as low urine protein.Siemens cannot definitively determine the cause of this discrepant result, or if the result is indeed discordant at all since requested information was not availabe.Contributing factors such as sample integrity, sample specific interferent and preanalytical variables cannot be ruled out.Quality control was in range and no issues were noted with other patient samples indicating that the instrument and reagents were performing acceptably.Repeat of the same sample was not performed and the sample is unavailable.Based on the results of the investigation, return of the patient sample is not warranted.A potential product issue has not been identified.In section h6, the investigation finding, and investigation conclusion codes were updated.

Brand Name
ATELLICA CH URINARY/CEREBROSPINAL FLUID PROTEIN (UCFP)
Common Device Name
TOTAL PROTEIN CLINICAL CHEMISTRY TEST
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
500 gbc drive, po box 6101
registration # 2517506
newark DE 19714 6104
Manufacturer Contact
stacy loukos
333 coney street
east walpole, MA 02032
3392064073
MDR Report Key16523611
Report Number1219913-2023-00048
Device Sequence Number6458836
Product Code CEK
UDI-Device Identifier00630414279206
UDI-Public00630414279206
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2023
Device Model NumberN/A
Device Catalogue Number11097543
Device Lot Number120243
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/15/2023
Supplement Date Received by Manufacturer03/21/2023
Initial Report FDA Received Date03/10/2023
Supplement Report FDA Received Date04/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age41 YR
Patient SexFemale